MAUDE Adverse Event Report: ETHICON INC. SILK BLK 30IN 2-0 S/A FSL; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 30IN 2-0 S/A FSL; SUTURE, NONABSORBABLE, SILK
Model Number 679H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # pc- (b)(4).Component code: (b)(4) to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please provide procedure name.They were using as a drain stitch in h&n procedure please provide lot number.Rjbetr 2026-07-31.Was there any additional tissue damage as a result of searching for the needle piece? no.Was additional dissection required in other organs/tissues other than the target tissue? no.Was there any change in the patient¿s post-operative care due to the prolonged procedure? nothing noted.What is the most current patient health status and condition? nothing further reported any photos available for visual analysis? no.How was the procedure completed? reviewed and decided broken piece was not left in patient.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The distal 2mm part of the needle broke off needle and could not be retrieved.Although the fragment couldn¿t be found, the surgeon was confident that it was not left in the patient.The surgery was delayed for an unspecified amount of time and was completed successfully.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/10/2022.H6 component code: g07002 no device return.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SILK BLK 30IN 2-0 S/A FSL
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14323425
Report Number2210968-2022-03477
Device Sequence Number5220651
Product Code GAP
UDI-Device Identifier10705031008076
UDI-Public10705031008076
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number679H
Device Catalogue Number679H
Device Lot NumberRJBETR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown